8 doctors weighed in:

If i take trazodone will i get side effects again? I abused it one night and it caused me anxiety and my heart to race. I haven't took it in along time. Will it still cause the side effects even if my body hasnt had it in awhile?

8 doctors weighed in
Dr. Alan Ali
Psychiatry
4 doctors agree

In brief: Trazodone

Possible. Might try, with ok from your doctor, half the previous dose initially, then work your way up, as tolerated.

In brief: Trazodone

Possible. Might try, with ok from your doctor, half the previous dose initially, then work your way up, as tolerated.
Dr. Alan Ali
Dr. Alan Ali
Thank
Dr. Shariq Refai
Psychiatry
2 doctors agree

In brief: One way to know

If you did fine it before abusing it then you should be ok but the only way to know is to take it and see.

In brief: One way to know

If you did fine it before abusing it then you should be ok but the only way to know is to take it and see.
Dr. Shariq Refai
Dr. Shariq Refai
Thank
Dr. Joy Jackson
Family Medicine
1 doctor agrees

In brief: When

When you say you abused it, I am assuming you took more than you were prescribed to take.
In this case, the side effects you listed do commonly occur. If you abuse again, then yes you will likely experience similar side effects. If you take the recommended dosage then you are less likely to have those side effects, however it is possible. There is no real way to tell until you take the medication again. If you take it again and have the same effect, you should see your psychiatrist for a change in medication.

In brief: When

When you say you abused it, I am assuming you took more than you were prescribed to take.
In this case, the side effects you listed do commonly occur. If you abuse again, then yes you will likely experience similar side effects. If you take the recommended dosage then you are less likely to have those side effects, however it is possible. There is no real way to tell until you take the medication again. If you take it again and have the same effect, you should see your psychiatrist for a change in medication.
Dr. Joy Jackson
Dr. Joy Jackson
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors